Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 23, Issue 2, Pages 103-107

On a functional equation related to a generalization of Flett's mean value theorem

1Department of Mathematics, University of Louisville, Louisville 40292, KY, USA
2Instytut Matematyki, Uniwersytet Śląski, Ul. Bankowa 14, Katowice Pl-40-007, Poland

Received 24 November 1997; Revised 10 June 1998

Copyright © 2000 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In this paper, we characterize all the functions that attain their Flett mean value at a particular point between the endpoints of the interval under consideration. These functions turn out to be cubic polynomials and thus, we also characterize these.